Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 10, 2019, 12:03 PM MDT for 15 counties in Utah. It took effect at Jul 11, 2019, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 12:03 PM MDT (18:03 UTC)
- In effect from
- Jul 11, 2019, 10:00 AM MDT
- Expired
- Jul 11, 2019, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3325 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS85 KSLC 101803 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1203 PM MDT Wed Jul 10 2019 UTZ482-484-489-492>498-111200- /O.NEW.KSLC.FW.W.0004.190711T1600Z-190712T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 1203 PM MDT Wed Jul 10 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 10 AM to 10 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...New wildfire starts due to lightning are expected. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing late morning through early afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
306 WWUS85 KSLC 111136 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 536 AM MDT Thu Jul 11 2019 UTZ482-484-489-492>498-120400- /O.CON.KSLC.FW.W.0004.190711T1600Z-190712T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 536 AM MDT Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494... 495...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing late morning through early afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
886 WWUS85 KSLC 111813 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1213 PM MDT Thu Jul 11 2019 UTZ482-484-489-492>498-121200- /O.NEW.KSLC.FW.W.0005.190712T1700Z-190713T0400Z/ /O.CON.KSLC.FW.W.0004.000000T0000Z-190712T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 1213 PM MDT Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496... 497 AND 498... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing late morning through early afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 10, 8:09 AM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 8:09 AM MDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 809 AM MDT Wed Jul 10 2019 .SYNOPSIS... High pressure will remain across the region through the week. Moisture will increase from the south Thursday into the weekend. && .DISCUSSION... With little instability per HREF, and anticyclonic flow after a period of significant height rises/warming aloft in the wake of the last storm system, not expecting convection today. Some of the hottest temperatures of the year are expected beginning today. We're also monitoring a mid-level moisture surge from the south beginning tomorrow which is the next opportunity for convection. && .PREVIOUS DISCUSSION... High pressure continues to build into the region this morning. Temperatures are expected to approach the highest levels for the summer so far over the next several days. Much of the model guidance continues to shift the ridge eastward sufficiently to bring mid-level moisture into Utah by Thursday afternoon. This will bring the threat of convection to the higher terrain. Given dry low levels, expect mainly high based convection with little rain through Thursday and Friday. See the fire weather discussion for more information. The Four Corners high will linger through the early part of next week before shifting eastward and flattening by the middle of next week as westerly flow aloft moves into the Western US. As has been the case for the last few days, the deterministic GFS has been more bullish with monsoonal moisture pulled into our area than the ECMWF. The best chance of precip will be over the higher terrain, but there is an outside chance for showers/thunderstorms extending into valleys along the I-15 corridor. The ridge will also support temperatures running 2-5 degrees above normal. As flow aloft turns more westerly next week, expect lessening shower/thunderstorm chances over the higher terrain each day along with a slight cooling trend and enhanced winds. && .AVIATION... VFR conditions will continue at the SLC terminal through the TAF period. Light southeast winds are expected to shift to the northwest between 20-21Z. && .FIRE WEATHER... Little to no convection today as the hottest temperatures of the year settle into the region with a ridge dominating. RH will remain dry with a slight breeze. Moisture begins to return northward tomorrow, eventually increasing RH, along with supporting the potential of convection through the upcoming weekend. It will remain hot during this period, but perhaps a few degrees cooler due to increased cloud cover. Cloud to ground lightning and gusty/erratic winds are the main concerns Thursday and Friday, and little rainfall is expected during this period. Given that the threat of lightning is proceeded by a hot and dry period, there is elevated concern for new wildfire starts. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...10/Kruse/Van Cleave AVIATION...Verzella FIRE WEATHER...10 For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 10, 7:46 AM MDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 746 AM MDT Wed Jul 10 2019 UTZ001>016-019>021-517-518-WYZ021-111400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 746 AM MDT Wed Jul 10 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight A ridge of high pressure will build over the Great Basin, resulting in warmer than normal temperatures through the weekend. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Mid-level moisture increases across the region Thursday through the weekend, which will support isolated to scattered convection. Cloud to ground lightning and gusty/erratic winds are the main concerns Thursday and Friday, and little rainfall is expected during this period. Given the hot and dry conditions, this may lead to new fire starts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.